Maryland, 2010Damaging Winds in Maryland, July 12, 2010
July 12, 2010 · NWS LWX · 12 events in 4 counties and zones
A pressure trough remained over Maryland on the 12th while an upper-level disturbance passed through in a zonal flow aloft. The forcing from these two systems were responsible for the development of showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pressure trough remained over Maryland on the 12th while an upper-level disturbance passed through in a zonal flow aloft. The forcing from these two systems were responsible for the development of showers and thunderstorms. Due to moderate amounts of instability, some thunderstorms became severe with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 12, 8:32 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 8:32 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 AM EDT MON JUL 12 2010
.SYNOPSIS...
A SERIES OF UPPER-LEVEL DISTURBANCES WILL PASS THROUGH THE REGION
LATER TODAY THROUGH TUESDAY...BRINGING A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS TO THE AREA. WEAK HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE WEST FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENT ANALYSIS SHOWS AN UPPER-LEVEL DISTURBANCE MOVING THROUGH
WEST VIRGINA THIS MORNING. SURFACE HIGH OVER THE ATLANTIC OCEAN IS
CAUSING A SOUTHERLY FLOW ACROSS THE REGION.
THE UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION
TODAY...BRINGING A GOOD CHANCE FOR SHOWERS ALONG WITH POSSIBLE
THUNDERSTORMS. THE BEST CHANCE FOR PRECIPITATION WILL BE LATE THIS
MORNING INTO THIS AFTERNOON ACROSS THE SOUTHWEST...THIS AFTERNOON
ACROSS THE WASHINGTON METROPOLITAN AREA...AND LATER THIS AFTERNOON
ACROSS THE NORTHEASTERN PORTION OF THE CWA.
12Z KIAD SOUNDING SHOWS A STRONG CAPPING INVERSION AT THE MID-
LEVELS OF THE ATMOSPHERE. DO NOT EXPECTED WIDESPREAD SEVERE
WEATHER THIS AFTERNOON DUE TO LIMITED INSTABILITY FROM THE CAPPING
INVERSION AND INCREASING CLOUD COVER. HOWEVER...THERE IS AN
INVERTED V SIGNATURE IN THE SOUNDINGS THAT SUGGEST GUSTY WINDS ARE
POSSIBLE THIS AFTERNOON AROUND THE ONSET OF PRECIPITATION.
TONIGHT...S/W TROF CROSSES THE MID ATLANTIC TONIGHT...WITH LIKELY
POPS AHEAD IN THE PVA. CONTINUED WAA WITH 70F DEWPOINTS WARRANTS
CHC POPS FOR SHOWERS/ISO TSTMS BEHIND THE WAVE LATE TONIGHT. CLOUD
COVER KEEPS TEMPERATURES UP...UPR 60S INLAND...LOW 70S I95 AND
EAST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
MODELS GETTING CLOSER TO CONSENSUS IN RELATIVELY ROBUST UPR
DISTURBANCE CROSSING INTO AREA ON TUE/TUE NGT. SLY FLOW WILL CONT
INCRG LLVL MOISTURE...WHILE APPROACHING SHRTWV TROF LOOKS POISED TO
LIFT UP AS SOME OF THE MOISTURE FROM RMNTS OF TD 2 AND CARRY IT ACRS
MID-ATLC. RESULT WILL BE RICH MOISTURE...WITH PWATS AOA 2 INCHES.
FFG RMNS HIGH DUE TO MODERATE DROUGHT CONDS...BUT LOCALLY HVY RNFL
IS XPCD WITH ANY CNVCTN THAT DVLPS. PRECIP PSBL TUE MRNG IF DECAYING
MCS MAKES IT ACRS APLCHNS. BEST CHANCES FOR PRECIP WILL BE
AFTN/EVE...AS INSTABILITY PEAKS WITH DIURNAL HEATING. MODEST ASCENT
AND 25 KT MLVL FLOW WILL BE SUFFICIENT TO INITIATE CNVCTN ALONG
MESOSCALE BOUNDARIES AND TERRAIN FEATURES. DAMAGING WET MICROBURSTS
ARE POSSIBLE IN MORE ORGANIZED CLUSTERS AND STRONGEST CELLS...BUT
THREAT SHUD BE ISOLATED AS LAPSE RATES WILL BE QUITE WEAK.
MOIST TROPICAL ATMOSPHERE WILL CREATE HOT AND HUMID CONDS. DEPENDING
ON AMOUNT OF SUN DURG MRNG AND ERY AFTN...MAXIMA AOA 90 AND L70S
DWPTS CUD EQUATE TO HEAT INDICES NEAR 100F E OF BLUE RDG.
TUE NGT PRECIP FCST TO SLOWLY END FROM W TO E...THOUGH 0Z NAM KEEPS
SFC TROF LAGGING OVR AREA...WHICH IF HOLDS TRUE CUD KEEP SOME PRECIP
GOING THRU THE NGT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH UNCERTAINTY IN XTDD PD...AFOREMENTIONED NAM SOLN KEEPS TROF OVR
AREA THRU AT LEAST WED...WHILE GFS PUSHES BOTH SFC AND UPR TROF E AND
BUILDS UPR RDG EWD INTO AREA. THUS...LOW POPS CONT WED...AND EVEN
INTO THU/FRI...WHEN SUBTROPICAL RDG LOOKS MOST LIKELY TO BUILD NEWD
INTO MIDATLC. LONG RANGE MODELS ALSO IN DISAGREEMENT. GFS CONTS
FASTER SOLN...RETROGRADING HIPRES BY FRI AS UPR TROF DIGS INTO GREAT
LAKES...TRIGGERING LT FRI FROPA. ECMWF DOESNT PLAY OUT THIS SCENARIO
UNTIL LT SAT.
HOT...HUMID CONDS LOOK MOST LIKELY THRU THE WK...POTENTIALLY CONTG
INTO WKEND. MAXIMA IN L90S WITH ABUNDANT MOISTURE WILL SUPPORT HEAT
INDICES NEAR 100F BOTH THU AND FRI AFTNS E OF BLUE RDG.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
SHORTWAVE WILL PASS THROUGH THE TERMINALS THIS
AFTERNOON...BRINGING A GOOD CHANCE FOR SHOWERS ALONG WITH A
POSSIBLE THUNDERSTORM. SUBVFR CIGS/VSBYS ARE POSSIBLE IN SHOWERS
THIS AFTERNOON. GUSTY WINDS ARE POSSIBLE AT THE ONSET OF
PRECIPITATION THIS AFTERNOON DUE TO AN INVERTED V SIGNATURE IN THE
SOUNDINGS. CONTINUED CHANCES FOR SHOWERS TONIGHT IN SLY FLOW.
SHWRS/TSTMS LIKELY TUE/TUE NGT...WITH PDS OF SUB-VFR CONDS XPCD.
WEAK HIPRES XPCD TO BUILD IN WED-FRI...BUT AT LEAST ISOLATED RISK OF
CNVCTN PERSISTS.
&&
.MARINE...
A SHORTWAVE WILL PASS THROUGH THE WATERS LATER THIS
AFTERNOON...BRINGING A GOOD CHANCE FOR SHOWERS AND POSSIBLE
THUNDERSTORMS. GUSTY WINDS ARE POSSIBLE AT THE ONSET OF
PRECIPITATION DUE TO AN INVERTED V SIGNATURE IN THE SOUNDINGS.
WILL CONTINUE WITH AN SCA FOR THE LOWER TIDAL POTOMAC RIVER AND
AN INCREASING PRESSURE GRADIENT WILL BRING SCA WINDS TO THE
CHESAPEAKE BAY SOUTH OF POOLES ISLAND AS WELL AS THE TIDAL POTOMAC
RIVER TONIGHT.
SCA FOR MID/LWR PORTIONS OF MD CHESAPEAKE BAY XTDD THRU TUE...AS SLY
CHANNELING AHEAD OF APPROACHING STORM SYSTEM LIKELY TO PRODUCE AOA
20 KT GUSTS...PARTICULARLY IN THE AFTN. TROF PASSES ACRS TUE
NGT...SHIFTING WINDS TO THE W AT LIGHTER SPEEDS.
SHWRS/TSTMS LIKELY TUE AFTN THRU TUE NGT...SOME OF WHICH WILL
PRODUCE GUSTY WINDS. LWR CHCS OF PRECIP WILL CONT THRU THE REMAINDER
OF THE WK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR ANZ531-532-539-540.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR ANZ533-534-537-541-543.
&&
SYNOPSIS...BAJ/SBK
NEAR TERM...BJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...SBK/BJL
MARINE...SBK/BJLHazardous weather outlook, Jul 12, 11:39 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1239 PM EDT MON JUL 12 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1239 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE CHESAPEAKE
BAY AND THE LOWER TIDAL POTOMAC RIVER THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.
THE SMALL CRAFT ADVISORY CONTINUES THROUGH TUESDAY FOR PORTIONS OF
THE WATERS AND MAY NEED TO BE EXTENDED INTO TUESDAY NIGHT.
AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS EXPECTED THIS
WEEK. HEAT INDICES MAY APPROACH 100 DEGREES DURING THE AFTERNOONS
STARTING ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-131000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
1239 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 12:01 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
101 PM EDT MON JUL 12 2010
VAZ026-036-037-121730-
NELSON VA-ALBEMARLE VA-ROCKINGHAM VA-
101 PM EDT MON JUL 12 2010
...SHOWERS AND THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND
ROCKINGHAM COUNTIES...
AT 1259 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH RAINFALL RATES OVER ONE INCH PER HOUR ACROSS PORTIONS OF NELSON
AND ALBERMARLE COUNTIES...MOVING NORTHEAST AT 20 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3769 7899 3772 7907 3777 7908 3779 7917
3790 7914 3791 7906 3789 7899 3793 7895
3795 7890 3803 7888 3808 7878 3813 7879
3818 7875 3822 7877 3824 7874 3807 7844
3755 7891
TIME...MOT...LOC 1659Z 216DEG 18KT 3795 7880
BJLSpecial weather statement, Jul 12, 1:31 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT MON JUL 12 2010
MDZ010-013-014-121900-
HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-
231 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS TO AFFECT HOWARD...ANNE ARUNDEL AND PRINCE
GEORGES COUNTIES...
AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF GLENN DALE AND ANOTHER STRONG THUNDERSTORM 3 MILES
NORTHEAST OF ELLICOTT CITY...MOVING NORTH AT 25 MPH.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3891 7666 3898 7684 3928 7678 3925 7678
3922 7673 3921 7668 3923 7666 3923 7662
3914 7646
TIME...MOT...LOC 1828Z 200DEG 23KT 3903 7675
JRKSpecial weather statement, Jul 12, 1:38 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT MON JUL 12 2010
DCZ001-MDZ013-121915-
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
238 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...PRINCE
GEORGES COUNTY...
AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF NATIONAL HARBOR...MOVING NORTH AT 15 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3890 7677 3867 7694 3869 7704 3879 7704
3893 7699
TIME...MOT...LOC 1838Z 202DEG 13KT 3878 7701
JRKSpecial weather statement, Jul 12, 1:42 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EDT MON JUL 12 2010
MDZ004-009-VAZ042-052-053-501-121930-
FREDERICK MD-MONTGOMERY MD-NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
242 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...NORTHERN
FAUQUIER...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND
FAIRFAX COUNTIES...
AT 242 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
HALFWAY TO ARCOLA TO 3 MILES NORTHEAST OF CHANTILLY TO OAKTON...
MOVING NORTH AT 20 TO 25 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3923 7766 3925 7739 3923 7720 3914 7701
3882 7729 3884 7741 3886 7757 3890 7778
TIME...MOT...LOC 1842Z 201DEG 21KT 3896 7768 3895 7753
3893 7737 3890 7729
SMZSpecial weather statement, Jul 12, 1:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT MON JUL 12 2010
MDZ006-011-121915-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
245 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE AND SOUTHERN
BALTIMORE COUNTIES...
AT 245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCHEARN...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3955 7653 3953 7651 3953 7650 3951 7646
3929 7669 3935 7684 3963 7671
TIME...MOT...LOC 1845Z 210DEG 16KT 3936 7674
JRKThunderstorm Wind, Baltimore
- When
- July 12, 1:45 PM EST
- Where
- Baltimore County, 0.92 mi S of Milford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.357, -76.749
A tree was down at the Milford Academy.
Thunderstorm Wind, Anne Arundel
- When
- July 12, 1:52 PM EST
- Where
- Anne Arundel County, 1.25 mi W of Stony Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.181, -76.723
A tree was down on Standard Drive near Parkway Drive.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:06 PM EST
- Where
- Baltimore City (C) County, 1.39 mi S of Walbrook
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.300, -76.667
A tree was knocked down onto the highway near Gwynnoak.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:07 PM EST
- Where
- Baltimore City (C) County, 0.71 mi SSE of Walbrook
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.310, -76.667
A tree was down over the 2400 Block of Chelsea Terrace.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:07 PM EST
- Where
- Baltimore City (C) County, 0.75 mi WSW of Walbrook
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.317, -76.683
A tree fell onto Alto Road.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:08 PM EST
- Where
- Baltimore City (C) County, 1.98 mi NNE of Catonsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.304, -76.710
A tree was down on the 3800 Block of Crescent Street.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:10 PM EST
- Where
- Baltimore City (C) County, 0.57 mi NE of Mt Royal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.325, -76.622
A tree was over the roadway on West 30th Street.
Thunderstorm Wind, Prince George'S
- When
- July 12, 2:12 PM EST
- Where
- Prince George'S County, 0.25 mi NW of Collington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.972, -76.774
Several trees were down along Highbridge Road at the intersection with Route 450.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:25 PM EST
- Where
- Baltimore City (C) County, 0.74 mi SW of Roland Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.361, -76.658
A tree was down on the 2100 Block of Carterdale Road.
Thunderstorm Wind, Baltimore City (C)
- When
- July 12, 2:27 PM EST
- Where
- Baltimore City (C) County, 0.71 mi SW of Hampden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.343, -76.640
A tree was down on the 1200 Block of West Cold Spring Lane.
Thunderstorm Wind, Anne Arundel
- When
- July 12, 2:47 PM EST
- Where
- Anne Arundel County, 0.16 mi SSE of Pasadena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.098, -76.569
A tree was down near the intersection of Light Street Avenue and West Earleigh Heights Road.
Thunderstorm Wind, Anne Arundel
- When
- July 12, 2:53 PM EST
- Where
- Anne Arundel County, 1.34 mi NNW of Green Haven
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.147, -76.562
Three to four trees were down on Stone Haven Drive. Some trees were eighteen inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251245, 248246, 248241, 248239, 248240, 248244, 248245, 251246, 248242, 248243, 248247, 248248.